MAUDE Adverse Event Report: COOK INC CIAGLIA BLUE RHINO PERCUTANEOUS TRACHEOSTOMY INTRODUCER TRAY; JOH TUBE TRACHEOSTOMY AND TUBE CUFF

COOK INC CIAGLIA BLUE RHINO PERCUTANEOUS TRACHEOSTOMY INTRODUCER TRAY; JOH TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number N/A
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that a flaky, rust-like substance was found on the mosquito clamp included in a ciaglia blue rhino percutaneous tracheostomy introducer tray.During the procedure, right as the clinicians went to use it, a rust-like substance was noted on the mosquito clamp.As a result, it was not used and a different clamp was used to continue the procedure with no adverse effects to the patient.
 
Event or Problem Description
Additional information received 15feb2022 indicated no other components in the set were damaged.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: (b)(6) (us) informed cook on 13sep2021 of an incident involving a ciaglia blue rhino percutaneous tracheostomy introducer tray (rpn: c-ptisy-100-flex-hc-g, lot: 13805900).As the curved mosquito clamp (hemostat) was to be used in a procedure occurring on 10sep2021, a flaky rust-like substance was noted on the device.The hemostat was not used and a like device was used to complete the procedure successfully.Further communication with the user facility clarified that no other components were found to be damaged.The patient reportedly experienced no adverse effects due to this incident.Reviews of the documentation, including the complaint history, device history record, instructions for use (ifu), manufacturing instructions and quality control procedures of the device, were conducted during the investigation.The complaint device was not returned to the manufacturer for evaluation; therefore, no physical examinations could be conducted.However, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record (dhr) for lot 13805900 found no nonconformances that could have contributed to the reported failure mode.It should be noted that there were no other complaints associated with the final product lot number.An additional database search was completed for similar complaints and nonconformances for similar devices from 01jan2019 ¿ 26apr2022, and there were no other complaints or nonconformances reported for rusty or discolored hemostats.A supplier notification request was sent to spectra medical (hemostat supplier) on 27apr2022 and a supplier investigation summary was received on 06jun2022.As the lot number was unavailable, the supplier reviewed the dhrs for the previous 2 years of lots for mosquito forceps (hemostat).A review of the dhr¿s for the lots identified did not yield any anomalies.Retained samples from the lots were reviewed and the reported condition was not noted in any of the lots identified.Cook also reviewed product labeling.The product ifu, c_t_ptisg_rev4 ¿ciaglia blue rhino g2 advanced percutaneous tracheostomy introducer,¿ provides the following information to the user related to the reported failure mode: how supplied ¿upon removal from package, inspect the product to ensure no damage has occurred.¿ the information provided upon review of dmr, dhr, ifu and customer testimony indicates the device was manufactured out of specification, the hemostat had a flaky rust-like substance on it.There is no evidence of nonconforming material in house or in the field.Based on the information provided, no returned product and the results of our investigation, it was concluded that packaging/manufacturing and quality control deficiencies contributed to the reported incident.Defect awareness training was completed for the personnel involved with this event.The appropriate personnel have been notified.Per the risk assessment no further action is required.We will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding patient and/or event details has been received since the previous medwatch report was sent.

Brand Name
CIAGLIA BLUE RHINO PERCUTANEOUS TRACHEOSTOMY INTRODUCER TRAY
Common Device Name
JOH TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key12499918
Report Number1820334-2021-02180
Device Sequence Number5174106
Product Code JOH
UDI-Device Identifier00827002531765
UDI-Public(01)00827002531765(17)211201(10)13805900
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K133597
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/01/2021
Device Model NumberN/A
Device Catalogue NumberC-PTISY-100-FLEX-HC-G
Device Lot Number13805900
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/13/2021
Supplement Date Received by Manufacturer02/15/2022
08/17/2022
Initial Report FDA Received Date09/20/2021
Supplement Report FDA Received Date03/08/2022
09/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown